Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#320660] of Lillian B. Pierce

Papers Published

  1. Ellenberg, J; Pierce, LB; Wood, MM, On ℓ-torsion in class groups of number fields, Algebra and Number Theory, vol. 11 no. 8 (2017), pp. 1739-1778 [doi]
    (last updated on 2017/12/12)

    Abstract:
    © 2017 Mathematical Sciences Publishers. For each integer ℓ ≥ 1, we prove an unconditional upper bound on the size of the ℓ-torsion subgroup of the class group, which holds for all but a zerodensity set of field extensions of Q of degree d, for any fixed d ε {2; 3; 4; 5} (with the additional restriction in the case d D 4 that the field be non-D 4 ). For sufficiently large ℓ (specified explicitly), these results are as strong as a previously known bound that is conditional on GRH. As part of our argument, we develop a probabilistic “Chebyshev sieve,” and give uniform, power-saving error terms for the asymptotics of quartic (non-D 4 ) and quintic fields with chosen splitting types at a finite set of primes.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320